Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 210, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 22, 2025, 5:52 PM EDT for 5 counties in Ohio; Lewis County, Kentucky. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2025, 5:52 PM EDT (21:52 UTC)
- Expired
- Sep 22, 2025, 7:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lewis County, KY, Adams County, OH, Highland County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:56 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 22, 1:56 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 156 PM EDT Mon Sep 22 2025 .SYNOPSIS... Periods of showers and thunderstorms are expected through midweek, with daily chances for rain lingering into next weekend as well, as a wet pattern becomes established. Temperatures look to be cooler with highs near or a little below normal through the week. && .NEAR TERM /THROUGH TONIGHT/... Broad southwest flow aloft with better jet dynamics coming into play as a shortwave trough translates northeastward today across the Ohio Valley. Airmass destabilizes with SBCAPE values of 1000-1250 J/KG with the best instability across the south. In response to this s/w a 30-35kt 8H jet offers moisture advection and PWATs trending well above normal - approaching 1.70 inches by morning. Coverage of showers and thunderstorms to increase thru the day. Effective shear around 30 kts may support some organized multicells with a few storms capable of strong to damaging wind gusts during the afternoon into early evening. The best coverage of storms With shortwave rotating thru the area expect widespread shower and thunderstorms to continue overnight. The severe threat diminishes thru the evening with the loss of daytime heating. Low temperatures bottom out between 60 and 65. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Positively tilted H5 trough remains stretched across much of the central and eastern CONUS, which acts to continue overall unsettled weather pattern. There looks to be a general lull in pcpn coverage Tuesday morning into early afternoon, with redevelopment likely during the afternoon in the southwest flow regime in a humid airmass. Best coverage of storms will be focused east of the I-71 corridor. Temperatures reach highs in the upper 70s to around 80. Showers and thunderstorms increase late Tuesday night with the approach of the next shortwave. Lows in the lower and middle 60s will be common. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A surface low and upper level vorticity max will be approaching the Ohio Valley from the west on Wednesday. Showers and storms are fairly likely ahead of the disturbance, but the exact placement and coverage is a bit uncertain. Global models have been more broad with the rain/storm coverage extending well north of the Ohio River by Wednesday afternoon. However, this synoptic guidance is not lined up well with the longer range mesoscale guidance that has started to come in which has convection more limited to south of the Ohio River. Another factor the impacts shower/storm coverage and location will be the path of the low which also has some variance. The severe threat remains fairly low since instability is limited. Excessive rain is possible due to high rain rates, but antecedent dry conditions should limit flood risks. Shower and rain chances remain high into Wednesday night as the low moves through. On Thursday, the low pulls northeast of the Ohio Valley. Drier air slowly trickles in behind the low gradually leading to reductions in rain chances through the end of the week and into the weekend. Temperatures remain mild by late September chances through the period. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Widespread showers and embedded thunderstorms will overspread the TAF sites ahead of a shortwave embedded in the southwesterly mid level flow. Some of the storms will have the potential to contain gusty to damaging winds - especially across the southern TAF sites. Ceilings will drop MVFR in the heaviest activity, with brief MVFR visibilities also possible. Ceilings will drop to IFR acrs the area after 06Z. Showers may linger across parts of the area overnight but activity is expected to decrease thru the night. Some MVFR visibilities in fog may accompany the IFR ceilings. Ceilings will slowly lift to MVFR Tuesday morning. Southwest winds around 10 kts this aftn will become a little more southerly at 5 to 8 kts overnight and then southwesterly at 7 to 9 kts Tuesday. OUTLOOK...Thunderstorms are possible through Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Campbell AVIATION...AR
Hazardous weather outlook, Sep 22, 3:55 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 355 PM EDT Mon Sep 22 2025 KYZ094>100-OHZ045-046-054>056-063>065-072>074-078>082-088-232000- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union-Delaware- Madison-Franklin-Licking-Fayette-Pickaway-Fairfield-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 355 PM EDT Mon Sep 22 2025 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Numerous showers and storms are likely this afternoon through early evening. Some of the storms could become strong to severe with strong to damaging winds being the primary threat. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-232000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Hamilton- 355 PM EDT Mon Sep 22 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 22, 3:52 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT Mon Sep 22 2025
KYZ094-095-222030-
Owen KY-Grant KY-
352 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GRANT AND OWEN
COUNTIES THROUGH 430 PM EDT...
At 351 PM EDT, a strong thunderstorm was located near Owenton, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Monterey, Stewartsville,
Elk Lake, Beechwood, Harmony, Cherry Grove, Northcutt, Long Ridge,
Natlee, Williamstown Lake, Twin Bridges, Keefer, Camp Northward,
Needmore and Holbrook.
This includes I-75 in Kentucky between mile markers 144 and 163.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3835 8481 3836 8487 3837 8487 3858 8490
3877 8457 3867 8451 3853 8448 3851 8448
3851 8452 3849 8456 3843 8463 3835 8474
3834 8479
TIME...MOT...LOC 1951Z 237DEG 27KT 3847 8482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Sep 22, 4:30 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT Mon Sep 22 2025
KYZ096-097-222100-
Pendleton KY-Bracken KY-
430 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BRACKEN
AND SOUTHERN PENDLETON COUNTIES THROUGH 500 PM EDT...
At 430 PM EDT, a strong thunderstorm was located near Falmouth,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Falmouth, Morgan, Browning Corner, Neave, Milford, Berlin,
Powersville, Lenoxburg, Kincaid Lake State Park, Catawba, Johnsville,
Petra, and Mckinneysburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3860 8447 3880 8423 3874 8412 3862 8407
3855 8420 3855 8421 3856 8422 3857 8420
3858 8421 3856 8439 3856 8442 3855 8442
TIME...MOT...LOC 2030Z 229DEG 21KT 3859 8436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 48 min |
| Sep 22, 5:20 PM EDT | Tornado Warning | ILN | Brown | 25 min |
| Sep 22, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 38 min |
| Sep 22, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 24 min |
| Sep 22, 5:53 PM EDT | Tornado Warning | ILN | Adams, Highland | 37 min |
| Sep 22, 6:05 PM EDT | Tornado Warning | ILN | Adams, Scioto | 25 min |
| Sep 22, 6:12 PM EDT | Tornado Warning | ILN | Adams, Highland, Pike | 33 min |
| Sep 22, 6:24 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 46 min |
| Sep 22, 6:40 PM EDT | Special Weather Statement | ILN | Ross | 35 min |
| Sep 22, 3:52 PM EDT | Special Weather Statement | ILN | Grant, Owen | 38 min |
| Sep 22, 4:30 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 30 min |
| Sep 22, 5:49 PM EDT | Tornado Warning | ILN | Lewis | 26 min |
| Sep 22, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Severe Thunderstorm Warnings in Kentucky, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.